Alert archive / Mississippi / Tornado Warnings in 2019
Tornado Warning 73, NWS Jackson, MS
NWS Jackson, MS issued this tornado warning at Jun 17, 2019, 2:01 PM CDT for Hinds County, Mississippi. It was in force for 10 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 17, 2019, 2:01 PM CDT (19:01 UTC)
- Expired
- Jun 17, 2019, 2:11 PM CDT
- In force
- 10 min
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
- Tornado
- Observed
- Hail
- 0.0 in
County Hinds County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 37 km from the middle of the area, began a volume at 19:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 7.0 hours before the alert went out and 27 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 170 J/kg
- Mixed-layer CIN
- -227 J/kg
- Mixed-layer LCL
- 1248 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 67 m²/s²
- 0-3 km storm-relative helicity
- 104 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
187
WFUS54 KJAN 171901
TORJAN
MSC049-171930-
/O.NEW.KJAN.TO.W.0073.190617T1901Z-190617T1930Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Jackson MS
201 PM CDT Mon Jun 17 2019
The National Weather Service in Jackson has issued a
* Tornado Warning for...
North central Hinds County in central Mississippi...
* Until 230 PM CDT.
* At 201 PM CDT, a tornado producing storm was located over Clinton,
moving northeast at 40 mph.
HAZARD...Damaging tornado.
SOURCE...Radar confirmed tornado.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This tornadic storm will be near...
Pocahontas around 215 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
To repeat, a tornado is on the ground. TAKE COVER NOW! Move to a
basement or an interior room on the lowest floor of a sturdy
building. Avoid windows. If you are outdoors, in a mobile home, or in
a vehicle, move to the closest substantial shelter and protect
yourself from flying debris.
&&
LAT...LON 3232 9047 3249 9046 3249 9024 3242 9024
3228 9027
TIME...MOT...LOC 1901Z 217DEG 33KT 3235 9036
TORNADO...OBSERVED
HAIL...0.00IN
$$
CME1 follow-up statement
045
WWUS54 KJAN 171911
SVSJAN
Severe Weather Statement
National Weather Service Jackson MS
211 PM CDT Mon Jun 17 2019
MSC049-171920-
/O.CAN.KJAN.TO.W.0073.000000T0000Z-190617T1930Z/
Hinds MS-
211 PM CDT Mon Jun 17 2019
...THE TORNADO WARNING FOR NORTH CENTRAL HINDS COUNTY IS CANCELLED...
The tornado threat has diminished and the Tornado Warning has been
cancelled. However, damaging winds remain likely and a Severe
Thunderstorm Warning remains in effect for the area.
Remember, a Severe Thunderstorm Warning still remains in effect for
Northern Hinds County.
LAT...LON 3232 9047 3249 9046 3249 9024 3242 9024
3228 9027
TIME...MOT...LOC 1909Z 217DEG 33KT 3242 9030
$$
CMEWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this tornado warning went out at Jun 17, 12:50 PM CDT, 1 hour 11 minutes earlier.
Area forecast discussion, Jun 17, 12:50 PM CDT, 1 hour 11 minutes before
Area Forecast Discussion...UPDATED National Weather Service Jackson MS 1250 PM CDT Mon Jun 17 2019 .UPDATE... Updated for 18Z aviation discussion && .AVIATION... 18Z TAF discussion: VFR conditions exist at most TAF sites this afternoon. However, scattered SHRA/TSRA are developing across the region and will spread northeastward through the afternoon and early evening. As storms move across sites, brief categorical reductions of ceiling and visibility are possible in +RA and wind gusts up to 50 kt cannot be ruled out. Activity will generally decrease shortly after sunset, with VFR conditions returning through much of the night. Toward daybreak on Tuesday, MVFR stratus development is expected across much of the area and some patchy areas of fog are possible as well. VFR conditions will return by mid-morning. /DL/ && .DISCUSSION... On the charts this morning, a relatively weak surface trough extends from central AR through NW Louisiana in association with a mid/upper shortwave that is moving eastward into the Mid South today. An MCS is advancing S/SEward into the NW Gulf, the northern extent of which reaches into south central LA. The modified 12z KJAN RAOB depicts a moist and rather unstable airmass over the area. Though deep layer shear is rather modest, the surface-3 km bulk shear magnitude was much more respectable. The most likely areas for initial convective initiation will be with convergence along any outflow or differential heating boundary on the northern edge of the MCS (around Central LA or Southwest MS) and along a broader zone of weak surface convergence extending northward from the MCS through roughly along the MS River. Along with the local microburst checklist indicating some wet microburst potential, the aforementioned corridor of 20-30 kt 0-3 km bulk shear will promote some damaging wind potential with any bowing multicellular structures that develop and move along the anticipated general northeastward storm motion. Some guidance even suggests 0-6 km shear reaching to around 30 kt, which would indicate better potential for convective organization. Convection is expected to generally shift eastward through the afternoon and early evening hours. Given the potential for some damaging wind gusts, SPC has added a marginal severe threat for today, and we have updated our local products to reflect this potential as well. Forecast updates have been sent. /DL/ Relevant portions of the prior discussion below: Today and Tonight...Another mid/upper level shortwave is expected to swing east across the ArkLaMiss today into tonight. This, in addition to the warm, moist, and unstable airmass over the region, will yet again result in northeast moving scattered to numerous showers and thunderstorms developing across the region during the afternoon hours. Some isolated activity will linger into the overnight hours. However, much of it will dissipate early in the evening after sunset as daytime heating and instability wane. Otherwise, highs today will range from the upper 80s to middle 90s and lows tonight will fall into the low and middle 70s. /19/ Tuesday through Sunday: Perturbed mid level zonal flow will continue to enhance the diurnal convective threat through much of the week. Passing mid level wave Wednesday may be of special interest as it will be accompanied by good mid level lapse rates with vertical totals in the upper 20s to around 30 and 20-30 knots of deep layer shear. Agree with area outlooked by SPC as parameters are best in these areas and will as such include in the HWO. Ridging by the weekend will diminish the convective threat somewhat while temperatures/heat indices begin rising. Damp conditions at the surface will initially contribute to surface dewpoints in the lower 70s through max heating which will lead to sporadic heat indices from 100 to 105. Due to expected convective potential continuing into the weekend, duration of the high heat indices is somewhat suspect. Thus, will hold off on mentioning in the HWO until that picture becomes clearer./GG/ && .PRELIMINARY POINT TEMPS/POPS... Jackson 90 70 88 71 / 74 56 58 21 Meridian 92 72 89 72 / 63 50 64 27 Vicksburg 89 72 89 73 / 72 53 47 16 Hattiesburg 93 71 90 73 / 64 49 69 16 Natchez 88 70 87 73 / 74 48 52 11 Greenville 87 71 89 73 / 65 54 47 22 Greenwood 88 72 88 73 / 68 60 56 26 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...None. LA...None. AR...None. && DL/19/GG
Hazardous weather outlook, Jun 17, 8:28 AM CDT, 5 hours 33 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Jackson MS 828 AM CDT Mon Jun 17 2019 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 181330- Ashley-Chicot-Morehouse-West Carroll-East Carroll-Richland- Madison LA-Franklin LA-Catahoula-Tensas-Concordia-Bolivar- Sunflower-Leflore-Grenada-Carroll-Montgomery-Webster-Clay-Lowndes- Choctaw-Oktibbeha-Washington-Humphreys-Holmes-Attala-Winston- Noxubee-Issaquena-Sharkey-Yazoo-Madison MS-Leake-Neshoba-Kemper- Warren-Hinds-Rankin-Scott-Newton-Lauderdale-Claiborne-Copiah- Simpson-Smith-Jasper-Clarke-Jefferson-Adams-Franklin MS-Lincoln- Lawrence-Jefferson Davis-Covington-Jones-Marion-Lamar-Forrest- 828 AM CDT Mon Jun 17 2019 This hazardous weather outlook is for portions of southeast Arkansas, northeast Louisiana, and central and south Mississippi. .DAY ONE...Today and Tonight SEVERE THUNDERSTORMS THREAT...Marginal TIMING...This afternoon through early this evening Isolated severe storms, capable of producing damaging wind gusts, are possible this afternoon through early this evening. (https://www.weather.gov/images/jan/graphicast/1.png) .DAYS TWO THROUGH SEVEN...Tuesday through Sunday Isolated severe thunderstorms are possible for extreme southeast Arkansas, portions of northwest and north central Mississippi, and portions of northeast Louisiana Wednesday through Wednesday night. The primary hazards will be damaging wind gusts and large hail. (https://www.weather.gov/images/jan/graphicast/2.png) .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region today and Wednesday through Wednesday night. DL && ...HAZARD LEGEND... *SEVERE THUNDERSTORMS* High...Significant severe thunderstorms are expected. Moderate...Severe storms expected with significant severe weather possible. Enhanced...Severe storms expected. Slight...Severe storms possible. Marginal...Isolated severe storms possible. ...USEFUL WEATHER WEB PAGES (URLS)... NWS JAN Home page... https://www.weather.gov/jan Stay Aware, Stay Safe NWS JAN Briefing Page... https://www.weather.gov/jan/safe Latest Weather Briefing... https://www.weather.gov/jan/weather_briefing Tropical page... https://www.weather.gov/srh/tropical?office=jan National Hurricane Center Home Page... https://www.nhc.noaa.gov/ Find NWS JAN on Facebook... https://www.facebook.com/NWSJacksonMS Follow NWS JAN on Twitter... @NWSJacksonMS Follow NWS JAN on Youtube... https://www.youtube.com/user/NWSJacksonMiss ...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES... Storm Prediction Center (SPC)... https://www.spc.noaa.gov/ Meso Analysis... https://www.spc.noaa.gov/exper/mesoanalysis/ Day 1 through 3 Outlooks... https://www.spc.noaa.gov/products/outlook/ Storm Reports... https://www.spc.noaa.gov/climo/online/
In the hours before
Special weather statement, Jun 17, 12:05 PM CDT, 1 hour 56 minutes before
Special Weather Statement
National Weather Service Jackson MS
1205 PM CDT Mon Jun 17 2019
MSZ061-171745-
Franklin MS-
1205 PM CDT Mon Jun 17 2019
...A STRONG THUNDERSTORM WILL AFFECT CENTRAL FRANKLIN COUNTY UNTIL
1245 PM CDT...
At 1204 PM CDT, Meteorologists were tracking a strong thunderstorm
near Bude, or 18 miles northwest of Liberty, moving northeast at 25
mph.
Dime size hail and winds in excess of 40 mph will be possible with
this storm.
This strong thunderstorm will be near...
Bude and Kirby around 1220 PM CDT.
New Hope around 1235 PM CDT.
Other locations impacted by this storm include Meadville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.
&&
LAT...LON 3161 9098 3161 9066 3135 9080 3135 9098
3134 9099 3134 9100 3135 9101 3135 9102
3134 9103 3133 9106 3134 9106 3133 9107
TIME...MOT...LOC 1704Z 206DEG 23KT 3140 9094
TWSpecial weather statement, Jun 17, 12:29 PM CDT, 1 hour 32 minutes before
Special Weather Statement National Weather Service Jackson MS 1229 PM CDT Mon Jun 17 2019 MSZ053-054-059-062-171815- Jefferson MS-Copiah MS-Lincoln MS-Claiborne MS- 1229 PM CDT Mon Jun 17 2019 ...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN CLAIBORNE... NORTHWESTERN LINCOLN...EASTERN JEFFERSON AND SOUTHWESTERN COPIAH COUNTIES UNTIL 115 PM CDT... At 1229 PM CDT, Meteorologists were tracking a strong thunderstorm near New Hope, or 24 miles west of Brookhaven, moving northeast at 30 mph. Dime size hail and wind gusts up to 50 mph will be possible with this storm. This strong thunderstorm will be near... Union Church around 1245 PM CDT. Blue Hill around 1250 PM CDT. Mcbride and Pleasant Hill around 1255 PM CDT. Allen around 100 PM CDT. Peyton around 105 PM CDT. PRECAUTIONARY/PREPAREDNESS ACTIONS... High winds can bring down trees and large limbs resulting in serious injury or property damage. Exercise extreme caution when outdoors during such strong winds...and be especially aware of older trees. && LAT...LON 3188 9086 3177 9059 3161 9066 3161 9098 TIME...MOT...LOC 1729Z 205DEG 26KT 3159 9087 TW
Special weather statement, Jun 17, 12:55 PM CDT, 1 hour 6 minutes before
Special Weather Statement National Weather Service Jackson MS 1255 PM CDT Mon Jun 17 2019 MSZ043-171830- Madison MS- 1255 PM CDT Mon Jun 17 2019 ...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN MADISON COUNTY UNTIL 130 PM CDT... At 1254 PM CDT, Meteorologists were tracking a strong thunderstorm near Brownsville, or 13 miles northwest of Clinton, moving northeast at 15 mph. Dime size hail and winds in excess of 40 mph will be possible with this storm. This storm will remain over mainly rural areas of southwestern Madison County. PRECAUTIONARY/PREPAREDNESS ACTIONS... High winds can bring down trees and large limbs resulting in serious injury or property damage. Exercise extreme caution when outdoors during such strong winds...and be especially aware of older trees. && LAT...LON 3257 9031 3249 9039 3249 9045 3258 9045 TIME...MOT...LOC 1754Z 218DEG 11KT 3251 9044 27
Special weather statement, Jun 17, 1:03 PM CDT, 58 minutes before
Special Weather Statement National Weather Service Jackson MS 103 PM CDT Mon Jun 17 2019 MSZ062-171830- Lincoln MS- 103 PM CDT Mon Jun 17 2019 ...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN LINCOLN COUNTY UNTIL 130 PM CDT... At 103 PM CDT, Meteorologists were tracking a strong thunderstorm near Brookhaven, moving north at 20 mph. Winds in excess of 40 mph will be possible with this storm. This strong thunderstorm will be near... Brookhaven around 115 PM CDT. PRECAUTIONARY/PREPAREDNESS ACTIONS... High winds can bring down trees and large limbs resulting in serious injury or property damage. Exercise extreme caution when outdoors during such strong winds...and be especially aware of older trees. && LAT...LON 3147 9037 3150 9056 3167 9045 3168 9026 TIME...MOT...LOC 1803Z 194DEG 19KT 3154 9046 27
Special weather statement, Jun 17, 1:23 PM CDT, 38 minutes before
Special Weather Statement
National Weather Service Jackson MS
123 PM CDT Mon Jun 17 2019
LAZ025-MSZ047-053-171900-
Tensas LA-Warren MS-Claiborne MS-
123 PM CDT Mon Jun 17 2019
...A STRONG THUNDERSTORM WILL AFFECT EAST CENTRAL TENSAS PARISH...
SOUTH CENTRAL WARREN AND CENTRAL CLAIBORNE COUNTIES UNTIL 200 PM
CDT...
At 123 PM CDT, Meteorologists were tracking a strong thunderstorm
near Alcorn, or 29 miles southwest of Vicksburg, moving northeast at
30 mph.
Wind gusts up to 50 mph will be possible with this storm.
This strong thunderstorm will be near...
Port Gibson around 130 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.
&&
LAT...LON 3212 9113 3213 9105 3212 9105 3212 9103
3214 9100 3217 9086 3201 9090 3188 9106
3193 9125
TIME...MOT...LOC 1823Z 210DEG 27KT 3196 9112
27Local storm report, Jun 17, 1:53 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
153 PM CDT MON JUN 17 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1225 PM TSTM WND DMG 4 NNE MEADVILLE 31.53N 90.87W
06/17/2019 FRANKLIN MS EMERGENCY MNGR
A COUPLE TREES WERE DOWNED NORTH OF
MEADVILLE.
&&
DLThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 16, 9:08 PM CDT | Special Weather Statement | JAN | Kemper | 37 min |
| Jun 17, 12:05 PM CDT | Special Weather Statement | JAN | Franklin | 40 min |
| Jun 17, 12:29 PM CDT | Special Weather Statement | JAN | Jefferson | 46 min |
| Jun 17, 12:36 PM CDT | Severe Thunderstorm Warning | JAN | Claiborne, Copiah, Franklin, Jefferson, Lincoln | 54 min |
| Jun 17, 12:55 PM CDT | Special Weather Statement | JAN | Yazoo | 35 min |
| Jun 17, 1:03 PM CDT | Special Weather Statement | JAN | Lincoln | 27 min |
| Jun 17, 1:07 PM CDT | Severe Thunderstorm Warning | JAN | Claiborne, Copiah, Hinds, Warren | 53 min |
| Jun 17, 1:23 PM CDT | Special Weather Statement | JAN | Claiborne | 37 min |
| Jun 17, 1:33 PM CDT | Severe Thunderstorm Warning | JAN | Lawrence, Lincoln | 46 min |
| Jun 17, 1:40 PM CDT | Severe Thunderstorm Warning | JAN | Warren | 43 min |
| Jun 17, 1:57 PM CDT | Severe Thunderstorm Warning | JAN | Hinds, Issaquena, Madison, Warren, Yazoo | 63 min |
| Jun 17, 2:40 PM CDT | Severe Thunderstorm Warning | JAN | Leake, Madison, Rankin, Scott | 53 min |
| Jun 17, 3:14 PM CDT | Special Weather Statement | JAN | Winston | 31 min |
| Jun 17, 3:33 PM CDT | Special Weather Statement | JAN | Attala | 27 min |
| Jun 17, 3:59 PM CDT | Special Weather Statement | JAN | Oktibbeha | 31 min |
| Jun 17, 4:07 PM CDT | Special Weather Statement | JAN | Winston | 23 min |
| Jun 17, 4:29 PM CDT | Severe Thunderstorm Warning | JAN | Bolivar, Leflore, Sunflower | 39 min |
| Jun 17, 4:36 PM CDT | Flash Flood Warning | JAN | Oktibbeha, Winston | 114 min |
| Jun 17, 4:53 PM CDT | Severe Thunderstorm Warning | JAN | Clay, Lowndes, Oktibbeha | 45 min |
Nearby
Tornado Warnings in Mississippi, 2019Every tornado warning in 2019Tornadoes in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.